Alert archive / New York / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 18, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 2, 2022, 3:45 PM EDT for Bronx County, New York County, Westchester County, New York; Bergen County, New Jersey. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2022, 3:45 PM EDT (19:45 UTC)
- Expired
- Jun 2, 2022, 4:15 PM EDT
- In force
- 30 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bergen County, NJ, Bronx County, NY, New York County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 90 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:38 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 2, 2:38 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service New York NY 238 PM EDT Thu Jun 2 2022 .SYNOPSIS... A warm front lifts through the region today. A cold front with a weak area of low pressure moves through from the west later tonight into Friday morning. High pressure then slowly builds from the west, and remains through Monday. A frontal system may approach some time early next week. && .NEAR TERM /THROUGH TONIGHT/... Adjusted PoPs with this update to account for showers now developing over NE NJ and the Lower Hudson Valley as we destabilize. The mid-level ridge that helped bring in the brief heat spell early in the week continues to flatten today as the axis pushes east of the region. At the same time, a shortwave in the flow moves through, with a frontal wave of low pressure developing along the boundary to our west. This will spur the development of showers and thunderstorms this afternoon and evening as the frontal wave approaches and tracks near or just south of the region. Though the front may provide sufficient large scale lift, instability is rather low. Thus, not anticipating much in the way of severe weather from this activity. SPC has a marginal risk that extends just to the border of the CWA along Union County and Staten Island. The greater threat from this system is the potential for heavy downpours leading to localized flooding. WPC currently has a marginal risk for flash flooding across northeast NJ, NYC, and much of the Lower Hudson Valley. Given the wet antecedent conditions and a moist column (PW values around 1.75"), heavy rainfall is possible. Isolated flash flooding cannot be ruled out, especially over the urban corridor in northeast New Jersey. Rain chances continue overnight and shift north across Connecticut, as an approaching mid-level trough helps enhance precip development there. Skies much of the day will be overcast, with a few peeks of sun from time to time. Temperatures moderate compared to Wednesday, with afternoon highs mostly in the 70s, to around 80 in the metro. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... The trough axis slides across the Northeast the first half of Friday, with the flow flattening out as it does. This will help push the frontal system and associated wave of low pressure offshore early in the day. Showers may linger into early afternoon, especially across Connecticut, but gradual improving conditions are expected into the afternoon. High pressure begins to gradually build in from the west and a drier, more seasonable air mass moves into the area. Highs Friday are forecast to be about 5 degrees cooler than Thursday for most, in the mid to upper 70s. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... High pressure remains in control through the weekend resulting in dry conditions. A weak cold front will move through Saturday afternoon/evening, advecting in an even drier airmass behind it. Dew points fall into the low to mid 40s by Sunday morning. Temperatures on Saturday will be similar to Friday and Sunday will be just a few degrees cooler. Sunny to mostly sunny skies expected both days. High pressure shifts offshore late Sunday into early Monday. The next chance for unsettled weather to return to the area is with an approaching frontal system late Monday into Tuesday. An upper level low that will have been spinning over central southern Canada for several days will finally make some eastward progression early next week. Associated surface low pressure will deepen and pass well to our north and west. It is this system that lifts a warm front through the area followed by a cold front. The timing in the 12z GFS run has slowed down slightly so have reflected this in latest forecast. Now do not introduce 20-30% chance of showers until after 00z Monday night. There is still some disagreement between global deterministic guidance. The Euro is slightly slower with this system and the Canadian keeps high pressure nosed into our area with dry conditions through mid week. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... A weakening frontal system will dissipate across the area through tonight, while a frontal wave passes to the south tonight into Friday. A round of SHRA with a few TSRA will impact the area this afternoon into early this evening. During this time, it will be a mainly VFR forecast outside of any convection. Conditions will then fall back to IFR and/or LIFR overnight with a light E/SE flow and abundant low-level moisture. Scattered showers will be possible through the overnight. A light S and SE wind this afternoon will gradually back to the E/NE overnight. Many locations will be just light and variable. ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... Adjustments possible for timing of showers and thunderstorms this evening. Onset time of IFR/LIFR conditions tonight may vary by 1-2 hours. .OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY... .Friday...MVFR conditions may linger into the evening for the eastern terminals, especially KGON. .Saturday-Tuesday...VFR. Detailed information, including hourly TAF wind component forecasts, can be found at: https:/www.weather.gov/zny/n90 && .MARINE... With a relatively weak pressure gradient, winds and seas remain below SCA criteria through the weekend. The next possibility of SCA conditions looks to be with an approaching frontal system early next week. && .HYDROLOGY... Heavy downpours this afternoon and evening may produce localized urban and poor drainage flooding, with isolated flash flooding in the urban corridor of northeast New Jersey. && .TIDES/COASTAL FLOODING... A low rip current risk is forecast for today and Friday. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...DR/DS NEAR TERM...JC/DR SHORT TERM...DR LONG TERM...DS AVIATION...DW MARINE...DR/DS HYDROLOGY...DR/DS TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 2, 3:11 AM EDT, 12 hours 34 minutes before
Hazardous Weather Outlook National Weather Service New York NY 311 AM EDT Thu Jun 2 2022 NJZ002-004-006-103>108-030715- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union- 311 AM EDT Thu Jun 2 2022 This Hazardous Weather Outlook is for northeast New Jersey. .DAY ONE...Today and tonight. Heavy downpours this afternoon and evening may produce localized minor urban and poor drainage flooding, with isolated flash flooding possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NYZ067>075-078>081-176>179-030715- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 311 AM EDT Thu Jun 2 2022 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-030715- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 311 AM EDT Thu Jun 2 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jun 2, 3:33 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service New York NY
333 PM EDT Thu Jun 2 2022
NJZ004-103-104-022000-
Western Bergen NJ-Eastern Bergen NJ-Eastern Passaic NJ-
333 PM EDT Thu Jun 2 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL
PASSAIC AND BERGEN COUNTIES THROUGH 400 PM EDT...
At 331 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ridgewood, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Paterson around 335 PM EDT.
Paramus around 340 PM EDT.
Passaic and Oradell around 345 PM EDT.
Hackensack and Bergenfield around 350 PM EDT.
Ridgefield and Fort Lee around 355 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall with this storm may lead to flooding. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 4082 7401 4082 7402 4081 7404 4081 7406
4080 7407 4098 7427 4110 7413 4099 7389
4089 7393 4083 7396 4080 7399
TIME...MOT...LOC 1931Z 312DEG 27KT 4100 7412
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GoodmanThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:49 PM EDT | Special Weather Statement | OKX | Kings, Richmond | 41 min |
| Jun 1, 9:28 PM EDT | Special Weather Statement | OKX | Kings, Richmond | 62 min |
| Jun 1, 9:36 PM EDT | Areal Flood Advisory | OKX | Rockland | 84 min |
| Jun 1, 10:40 PM EDT | Areal Flood Advisory | OKX | Nassau, Queens, Suffolk | 95 min |
| Jun 2, 1:09 PM EDT | Areal Flood Advisory | OKX | Rockland | 96 min |
| Jun 2, 2:43 PM EDT | Areal Flood Advisory | OKX | Rockland | 2 hr |
| Jun 2, 3:09 PM EDT | Areal Flood Advisory | OKX | Orange, Rockland | 111 min |
| Jun 2, 3:35 PM EDT | Flash Flood Warning | OKX | Rockland | 115 min |
| Jun 2, 3:52 PM EDT | Areal Flood Advisory | OKX | Bronx, New York | 113 min |
| Jun 2, 4:00 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 2 hr |
| Jun 2, 4:17 PM EDT | Areal Flood Advisory | OKX | Bronx, New York, Queens, Westchester | 88 min |
| Jun 2, 4:21 PM EDT | Special Weather Statement | OKX | Bronx | 24 min |
| Jun 2, 4:24 PM EDT | Special Marine Warning | OKX | 36 min | |
| Jun 2, 4:34 PM EDT | Flash Flood Warning | OKX | Bronx, New York, Queens, Westchester | 86 min |
| Jun 2, 4:54 PM EDT | Areal Flood Advisory | OKX | Kings, Nassau, Queens, Suffolk | 81 min |
| Jun 2, 4:54 PM EDT | Special Weather Statement | OKX | Nassau | 21 min |
| Jun 2, 5:31 PM EDT | Areal Flood Advisory | OKX | Rockland | 89 min |
| Jun 2, 7:47 PM EDT | Areal Flood Warning | OKX | Westchester | 90 min |
| Jun 1, 8:12 PM EDT | Flash Flood Warning | OKX | Essex, Passaic | 116 min |
| Jun 1, 9:00 PM EDT | Flash Flood Warning | OKX | Union | 3 hr |
| Jun 1, 10:08 PM EDT | Areal Flood Advisory | OKX | Essex, Passaic | 7 min |
| Jun 1, 10:16 PM EDT | Areal Flood Advisory | OKX | Essex, Passaic | 89 min |
| Jun 2, 3:33 PM EDT | Special Weather Statement | OKX | Bergen | 27 min |
| Jun 2, 7:37 PM EDT | Areal Flood Advisory | OKX | Bergen | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2022Severe Thunderstorm Warnings in New Jersey, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.